Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 109, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2014, 11:44 PM EDT for 8 counties in Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 11:44 PM EDT (03:44 UTC)
- Expired
- Aug 20, 2014, 12:45 AM EDT
- In force
- 61 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Brown County, IN, Greene County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS53 KIND 200344
SVRIND
INC005-013-055-081-105-109-119-145-200445-
/O.NEW.KIND.SV.W.0109.140820T0344Z-140820T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
JOHNSON COUNTY IN CENTRAL INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN MORGAN COUNTY IN CENTRAL INDIANA...
SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 1245 AM EDT
* AT 1141 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FRANKLIN TO 6 MILES WEST OF
SPENCER...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...BLOOMINGTON...SPENCER...FRANKLIN...NASHVILLE...
MCCORMICKS CREEK STATE PARK...FREEDOM...BOGGSTOWN...STINESVILLE...
MAHALASVILLE...TRAFALGAR...MORGANTOWN...ELLETTSVILLE...
BEANBLOSSOM...MARIETTA...SPEARSVILLE...LAKE LEMON...PEOGA...PRINCES
LAKES AND UNIONVILLE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 75 AND 97.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 114 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3961 8599 3950 8563 3940 8563 3905 8666
3925 8706 3927 8705
TIME...MOT...LOC 0345Z 296DEG 17KT 3957 8596 3926 8686
HAIL...1.00IN
WIND...60MPH
$$
SMF3 follow-up statements
796
WWUS53 KIND 200406
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1206 AM EDT WED AUG 20 2014
INC005-013-055-081-105-109-119-145-200445-
/O.CON.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
SHELBY IN-OWEN IN-MORGAN IN-MONROE IN-JOHNSON IN-GREENE IN-
BARTHOLOMEW IN-BROWN IN-
1206 AM EDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BROWN...NORTHWESTERN BARTHOLOMEW...NORTHEASTERN GREENE...JOHNSON...
MONROE...SOUTHERN MORGAN...SOUTHERN OWEN AND SOUTHERN SHELBY COUNTIES
UNTIL 1245 AM EDT...
AT 1203 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHELBYVILLE TO 9 MILES SOUTH OF SPENCER...AND MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NASHVILLE...HELMSBURG...UNIONVILLE...EDINBURGH...
WHITEHALL...WALDRON...INDIANA UNIVERSITY...FLAT ROCK...GENEVA...
YELLOWWOOD LAKE...TAYLORSVILLE AND WOODVIEW HILLS.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 75 AND 97.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 115 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3961 8599 3950 8563 3940 8563 3905 8666
3925 8706 3927 8705
TIME...MOT...LOC 0406Z 295DEG 18KT 3945 8577 3916 8676
HAIL...1.00IN
WIND...60MPH
$$
NIELD632
WWUS53 KIND 200422
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1222 AM EDT WED AUG 20 2014
INC109-200432-
/O.CAN.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
MORGAN IN-
1222 AM EDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORGAN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3925 8706 3934 8663 3934 8625 3946 8592
3950 8563 3940 8563 3905 8666
TIME...MOT...LOC 0422Z 295DEG 18KT 3942 8568 3913 8667
$$
INC005-013-055-081-105-119-145-200445-
/O.CON.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
SHELBY IN-OWEN IN-MONROE IN-JOHNSON IN-GREENE IN-BARTHOLOMEW IN-
BROWN IN-
1222 AM EDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BROWN...NORTHWESTERN BARTHOLOMEW...NORTHEASTERN GREENE...SOUTHERN
JOHNSON...MONROE...SOUTHERN OWEN AND SOUTHERN SHELBY COUNTIES UNTIL
1245 AM EDT...
AT 1219 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF SHELBYVILLE TO 9 MILES WEST OF
BLOOMINGTON...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...GENEVA...YELLOWWOOD LAKE...TAYLORSVILLE AND WOODVIEW
HILLS.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 75 AND 86.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 119 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3925 8706 3934 8663 3934 8625 3946 8592
3950 8563 3940 8563 3905 8666
TIME...MOT...LOC 0422Z 295DEG 18KT 3942 8568 3913 8667
HAIL...1.00IN
WIND...60MPH
$$
NIELD363
WWUS53 KIND 200441
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1241 AM EDT WED AUG 20 2014
INC005-013-055-081-105-119-145-200451-
/O.EXP.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
SHELBY IN-OWEN IN-MONROE IN-JOHNSON IN-GREENE IN-BARTHOLOMEW IN-
BROWN IN-
1241 AM EDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN...NORTHWESTERN
BARTHOLOMEW...NORTHEASTERN GREENE...SOUTHEASTERN JOHNSON...MONROE...
SOUTHERN OWEN AND SOUTHERN SHELBY COUNTIES WILL EXPIRE AT 1245 AM
EDT/1145 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3925 8706 3934 8663 3934 8625 3946 8592
3950 8563 3940 8563 3905 8666
TIME...MOT...LOC 0441Z 295DEG 18KT 3938 8557 3909 8656
$$
SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:31 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 19, 10:31 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EDT TUE AUG 19 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 220 PM EDT TUE AUG 19 2014 A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA TONIGHT AND STALL OUT IN THE VICINITY FOR MOST OF THE WEEK. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL INTO THE WEEKEND. THIS FRONT MAY DISSIPATE BY EARLY NEXT WEEK. && .NEAR TERM /OVERNIGHT/... ISSUED AT 953 PM EDT TUE AUG 19 2014 WAVE ALOFT AND FRONTAL BOUNDARY CONTRIBUTING TO NEAR SEVERE CONVECTION THIS EVENING...MAINLY NORTH/WEST OF THE INDY METRO. TEMPS GENERALLY REMAINED IN THE 70S AT 0130Z. MAIN FOCUS FOR THE EVENING UPDATE IS THE ONGOING CONVECTION OVER NORTH CENTRAL INDIANA IN THE VICINITY OF MID LEVEL VORT. STORMS HAVE PRODUCED GUSTY WINDS AND SMALL HAIL SO FAR THIS EVENING...BUT LIGHTNING HAS BEEN PROLIFIC AND ACTUALLY HAS INCREASED TO SOME DEGREE WITH NIGHTFALL WITHIN THE WARM UNSTABLE AIRMASS STILL OVER THE REGION. WITH INSTABILITY SLOWLY DIMINISHING AND LAPS SOUNDINGS SHOWING THE ONSET OF THE NOCTURNAL INVERSION...EXPECT STORMS TO REMAIN SUBSEVERE INTO THE OVERNIGHT. FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS AS STORMS SHIFT EAST ACROSS THE FORECAST AREA OVER THE NEXT 3-4 HOURS WITH THE UPPER WAVE. WILL PLACE LIKELY POPS IN OVER NORTHERN COUNTIES RIGHT NOW WHERE STORMS ARE FOCUSED WITH LOWER POPS FURTHER SOUTH. STORMS SHOULD BE OUT OF THE FORECAST AREA BY 06-07Z WITH DRY CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT AS SLIGHTLY DRIER AIR BUILDS IN. SETUP LATE TONIGHT WITH LIGHT WINDS AND PLENTY OF AVAILABLE LOW LEVEL MOISTURE LOOKS FAVORABLE FOR AREAS OF FOG...AS HAS BEEN THE CASE THE LAST FEW OVERNIGHTS. ZONE AND GRID UPDATES OUT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 220 PM EDT TUE AUG 19 2014 NORTHWEST UPPER FLOW EXPECTED ACROSS THE AREA DURING THIS PERIOD...AS AN UPPER TROUGH GRADUALLY SHIFTS INTO NEW ENGLAND AND A HEAT RIDGE BUILDS INTO THE LOWER MISSISSIPPI VALLEY AND GULF COAST STATES. FRONTAL ZONE THAT MOVES INTO THE AREA TONIGHT LOOKS TO LINGER IN THE VICINITY THROUGH THE REST OF THE PERIOD. WARM ADVECTION BEGINS WEDNESDAY AFTERNOON...AND THIS COMBINED WITH A POTENTIALLY VERY UNSTABLE AIR MASS MAY SPARK OFF SOME CONVECTION BY LATE IN THE DAY WEDNESDAY. WILL GO WITH CHANCE POPS DURING THE AFTERNOON HOURS. WARM ADVECTION PATTERN GETS STRONGER BY WEDNESDAY NIGHT INTO THURSDAY...SO BETTER CHANCES OF CONVECTION ARE PROBABLE DURING THOSE TIMES. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY FOR NOW DUE TO QUESTIONS REVOLVING AROUND THE LOCATION/TIMING OF CONVECTION...BUT LAPSE RATES/DEEP SHEAR CONTINUE TO LOOK FAVORABLE FOR STORM ORGANIZATION/POTENTIAL SEVERE THREAT INTO THURSDAY. BEYOND THURSDAY...DEEP SHEAR DIMINISHES WITH TIME...HOWEVER THE LOCAL AREA CONTINUES TO BE ON THE EDGE OF A MID LEVEL CAP. AS A RESULT...ADDITIONAL CONVECTIVE CLUSTERS MAY BE POSSIBLE INTO FRIDAY WITH ANY POSSIBLE DISTURBANCES THAT MAY RIPPLE THROUGH THE FLOW. WILL KEEP CHANCE POPS GOING INTO FRIDAY. PRECIPITABLE WATERS 1.50-2.00 INCHES SUGGEST HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD. LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE THROUGH THE SHORT TERM LOOK REASONABLE FOR THE MOST PART. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... ISSUED AT 207 PM EDT TUE AUG 19 2014 ONLY CERTAINTY WITH THIS FORECAST DURING THIS PERIOD IS THE CONTINUATION OF SOME VERY WARM SUMMER WEATHER DURING THE WEEKEND. GFS AND ECMWF CONTINUE TO KEEP THE STRONG RIDGE IN PLACE ALOFT DURING THIS PERIOD AND NOW HAVE BACKED OFF ON THE FLATTENING OF THE RIDGE UNTIL TUESDAY AS A COLD FRONT GOES THROUGH THE AREA AND RETURNS TEMPERATURES CLOSER TO SEASONAL NORMALS. PRIOR TO TUESDAY...MODELS AND ALLBLEND CONTINUE TO INDICATE POPS ON SATURDAY NIGHT THROUGH SUNDAY NIGHT AS SEVERAL BOUNDARIES LOOK TO REMAIN IN PLACE NEAR CENTRAL INDIANA. THUS WILL CONTINUE WITH LOW CHC POPS FOR NOW DURING THAT TIME AS A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE. && .AVIATION /DISCUSSION FOR THE 20/0300Z TAF UPDATE/... ISSUED AT 1027 PM EDT TUE AUG 19 2014 UPDATE... SHOWERS AND THUNDERSTORMS COULD CAUSE PERIODS OF MVFR/IFR CONDITIONS OVER THE NEXT FEW HOURS AS THEY PASS OVER KIND. THEY ARE JUST STARTING TO ENTER THE WESTERN PORTIONS OF THE METRO AT THIS TIME. PREVIOUS DISCUSSION... THUNDERSTORMS WILL IMPACT KIND AND KLAF WITHIN THE NEXT 1 TO 2 HOURS. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE DURING ANY SHOWERS AND THUNDERSTORMS. ELSEWHERE...DO NOT ANTICIPATE ADDITIONAL CONVECTIVE DEVELOPMENT AT KHUF OR KBMG ANY MORE THIS EVENING. HIGH DEW POINTS AND LIGHT WINDS WILL RESULT IN FOG FORMATION AT ALL TAF SITES TONIGHT...MVFR AT KIND...AND IFR OR WORSE AT REMAINING SITES. FOG WILL BURN OFF BY MID-MORNING TOMORROW AND VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TAF PERIOD. WINDS WILL BE WESTERLY AT 5 TO 10 KTS...GUSTING HIGHER IN STORMS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...RYAN SHORT TERM...JAS LONG TERM....PUMA AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 19, 5:41 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 541 PM EDT TUE AUG 19 2014 INZ021-028>031-035>049-051>057-060>065-067>072-201000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 541 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO IMPACT PORTIONS OF CENTRAL INDIANA THROUGH THE OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS LIGHTNING WILL BE A THREAT FROM ANY THUNDERSTORM. TIMING: MAIN SEVERE THREAT UNTIL 1100 PM EDT. DISCUSSION: THE REMNANTS OF AN UPPER WAVE OVER ILLINOIS AND A COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT CONTINUING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH SATURDAY. NO WIDESPREAD SEVERE STORMS ARE ANTICIPATED AT THIS TIME...HOWEVER LIGHTNING AND HEAVY RAINFALL ARE ALWAYS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL THROUGH MOST OF THE UPCOMING WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 19, 10:52 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1052 PM EDT TUE AUG 19 2014
INZ045-046-052>054-200330-
CLAY-HENDRICKS-MORGAN-OWEN-PUTNAM-
1052 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN CLAY...SOUTHWESTERN
HENDRICKS...NORTHWESTERN MORGAN...NORTHEASTERN OWEN AND SOUTHERN
PUTNAM COUNTIES UNTIL 1130 PM EDT...
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GREENCASTLE...OR 29 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CAGLES MILL LAKE...
CLOVERDALE...
FILLMORE...
DEVORE...
BELLE UNION...
COATESVILLE...
QUINCY...
STILESVILLE...
AMO...
LITTLE POINT...
EMINENCE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3948 8714 3961 8704 3961 8701 3964 8701
3973 8694 3967 8642 3940 8660
TIME...MOT...LOC 0252Z 281DEG 20KT 3963 8684
RYANLocal storm report, Aug 19, 10:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 1 W SPEEDWAY 39.79N 86.27W
08/19/2014 E0.25 INCH MARION IN TRAINED SPOTTER
SOME PONDING OF WATER IN THE STREET
&&
BHHSpecial weather statement, Aug 19, 11:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 PM EDT TUE AUG 19 2014
INZ047-048-056-200400-
HANCOCK-MARION-SHELBY-
1113 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...EASTERN MARION AND
NORTHERN SHELBY COUNTIES UNTIL MIDNIGHT EDT...
AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF BEECH GROVE...OR 11 MILES
SOUTHEAST OF INDIANAPOLIS...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM PRODUCED 50 TO 55 MPH WINDS ON THE WEST SIDE OF
INDIANAPOLIS EARLIER.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
MCCORDSVILLE...
NEW PALESTINE...
SPRING LAKE...
MORRISTOWN...
WILKINSON...
SHIRLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3987 8560 3979 8559 3978 8563 3960 8563
3962 8595 3964 8596 3964 8614 3992 8599
3993 8558 3987 8558
TIME...MOT...LOC 0313Z 268DEG 20KT 3969 8595
RYANLocal storm report, Aug 19, 11:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG PLAINFIELD 39.70N 86.39W
08/19/2014 HENDRICKS IN AMATEUR RADIO
4 INCH DIAMETER LIVE TREE LIMB BROKEN OFF AT EAST AND
BUCHANAN STREETS. TIME ESTIMATED BASED ON RADAR.
&&
BHHSpecial weather statement, Aug 19, 11:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1135 PM EDT TUE AUG 19 2014 INZ045-046-052>056-062>065-200430- BARTHOLOMEW-BROWN-CLAY-DECATUR-HENDRICKS-JOHNSON-MONROE-MORGAN-OWEN- PUTNAM-SHELBY- 1135 PM EDT TUE AUG 19 2014 AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO 12 MILES NORTHWEST OF SPENCER...AND MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PATRICKSBURG... DEVORE... CENTERTON... NEW WHITELAND... WHITELAND... BARGERSVILLE... BOGGSTOWN... PARAGON... MARTINSVILLE... FRANKLIN... MCCORMICKS CREEK STATE PARK... SPENCER... GOSPORT... TRAFALGAR... STINESVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SMF
Special weather statement, Aug 19, 11:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1138 PM EDT TUE AUG 19 2014 INZ052>057-061>065-200445- BARTHOLOMEW-BROWN-CLAY-DECATUR-GREENE-JOHNSON-MONROE-MORGAN-OWEN- RUSH-SHELBY- 1138 PM EDT TUE AUG 19 2014 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHERN DECATUR...NORTHERN BROWN...NORTHWESTERN BARTHOLOMEW...NORTHEASTERN GREENE...JOHNSON...NORTHERN MONROE...SOUTHERN MORGAN...OWEN... SOUTHWESTERN RUSH AND SOUTHERN SHELBY COUNTIES UNTIL 1245 AM EDT... AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF GREENWOOD TO 15 MILES WEST OF SPENCER...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SHELBYVILLE... BLOOMINGTON... MARTINSVILLE... SPENCER... FRANKLIN... NASHVILLE... WHITELAND... PARAGON... BARGERSVILLE... GOSPORT... BOGGSTOWN... MCCORMICKS CREEK STATE PARK... STINESVILLE... FREEDOM... MAHALASVILLE... TRAFALGAR... MORGANTOWN... ELLETTSVILLE... MARIETTA... BEANBLOSSOM... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3947 8540 3906 8667 3926 8724 3964 8606 TIME...MOT...LOC 0338Z 294DEG 22KT 3960 8597 3926 8703 SMF
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:17 PM EDT | Special Weather Statement | IND | Carroll | 43 min |
| Aug 19, 8:39 PM EDT | Special Weather Statement | IND | Parke | 36 min |
| Aug 19, 8:50 PM EDT | Special Weather Statement | IND | Carroll | 40 min |
| Aug 19, 9:25 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Howard, Tippecanoe | 3 hr |
| Aug 19, 9:44 PM EDT | Special Weather Statement | IND | Clinton | 46 min |
| Aug 19, 9:50 PM EDT | Special Weather Statement | IND | Hendricks | 40 min |
| Aug 19, 10:22 PM EDT | Special Weather Statement | IND | Tipton | 38 min |
| Aug 19, 10:25 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 65 min |
| Aug 19, 10:32 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 43 min |
| Aug 19, 10:52 PM EDT | Special Weather Statement | IND | Putnam | 38 min |
| Aug 19, 10:59 PM EDT | Areal Flood Advisory | IND | Hendricks, Marion | 3 hr |
| Aug 19, 11:13 PM EDT | Special Weather Statement | IND | Hancock | 47 min |
| Aug 19, 11:38 PM EDT | Special Weather Statement | IND | Johnson, Monroe, Morgan, Owen, Shelby | 67 min |
| Aug 19, 11:41 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.